MAUDE Adverse Event Report: I-SENS RELION PREMIER BLU BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM

I-SENS RELION PREMIER BLU BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM01AAB
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Customer stated she was leaving an event yesterday and as she started walking towards her car, she started having a seizure.She stated that she didn't feel low and the meter that she has read 90 and so medically she shouldn't have been having a low blood glucose seizure, but she did.Customer stated her doctor said unless it was something undiagnosed that would be the only thing that would have caused it, so they made adjustments, and everything seemed to balance out and was still good this morning so she was driving home and she stopped to get gas and started having another seizure and the meter read 72 and she stated again that is not low enough to cause a diabetic seizure.Another concern of hers yesterday was that she stated after having over 100 grams of carbohydrates, about 30 minutes after the reading of 90, she still was testing at only 98 and that is a lot of carbs and she feels like it should have been higher, and then even another 30 minutes later, it was still only at 108.Caller stated she is feeling fine now but she has concerns that there is something wrong with the meter and/or strips and she can't trust the meter she has now.Caller stated she had had this same thing happen with the sensor brand and therefore she switched back to the relion brand, but she feels the readings she is receiving on the relion meter are grossly inaccurate.Rep offered to go through back-to-back testing with the caller for comparison testing, but the caller stated she only has one test strip left.Caller stated she was going to go and get more strips, but before she did that she wanted to know if she should just pick up a new meter too while she was there.Rep offered to send a replacement meter and strips and customer stated she was just going to go and pick up a new meter and strips.Rep then requested customer to give us a call back for comparison testing and gave customer the direct number to give us a call back.We did send a replacement meter and strips to the customer as well.Attempted to contact customer twice to gather more information not included in this incident report but was unable to reach the customer again.
 
Additional Manufacturer Narrative
As the complaint products were not returned, i-sens analyzed the cause of the incorrect readings using a meter of the retained meter and strips of the same lot.As a result of the control solution test, all results were within the standard range, and the cv% was within the acceptance criteria (below 5%) which satisfied the internal standard in i-sens.Therefore, it is judged that the product operated normally.

Brand Name
RELION PREMIER BLU BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS WONJU FACTORY
94-1, donghwagongdan-ro
munmak-eup
wonju-si, 26365
KS   26365
Manufacturer Contact
hyojin baik
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
MDR Report Key15468614
Report Number3005621222-2022-00016
Device Sequence Number16873536
Product Code NBW
UDI-Device Identifier00681131285742
UDI-Public(01)00681131169806,(01)00681131285742
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/26/2024
Device Model NumberGM01AAB
Device Catalogue Number782001
Device Lot NumberTD27BBLYD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown